PMRGCAuk
7,547 members12,511 posts

Do vitamins or Aleve interfere with prednisone?

Do vitamins or Aleve interfere with prednisone?

I was diagnosed July 19 but knew back in May that I had this - pain behind knee that moved up leg to other leg and buttocks...both my sister and brother have it and are on 5MG daily...I started on my own at 20MG June 26 and by the time I saw the rheumatologist in July, I was convinced I had it under control....he suggested I reduce down to 10MG and I did taper off july 20 to 15MG and was OK for a week, so tried to cut again to 13 on the 27th....I woke during the night with horrible pain in shoulders and neck...had to take an Aleve to get some sleep. I had taken several days of vitamins while on a trip through Nova Scotia and wonder if the vitamins interfered. The pain has continued and I am up to 15MG again...trying anti inflammatory diet, any suggestions would be welcome.

10 Replies
oldestnewest

You have tapered too soon, too quickly and in too big steps. I doubt vitamins would have interfered with pred, although you shouldn't take calcium supplements at the same time as your pred dose as they do interfere with each other. Aleve shouldn't be taken with pred as it is a NSAID and like pred can cause stomach bleeding if not careful. Did it really help with the pain? Because NSAIDS usually have only a minimal effect on PMR although I do find aspirin mildly helpful, but probably more for osteoarthritis than PMR. I don't know if naproxen and co are useful for steroid withdrawal pain which may be what you had because of the rapid drop in dosage.

Reply

Hi

I was told not to take Naproxen with Preds as its a NSAID

apologies in advance if I have misunderstood .

Reply

That's right, don't take NSAIDs with pred (Aleve is brand name of over the counter dosage of naproxen).

1 like
Reply

Thankyou

You learn something new every day

1 like
Reply

Especially if, like me, you are elderly (80). Known side effect in the elderly is vertigo and it can be quite severe. It happened to me !

1 like
Reply

Did it last long or just until the medication was out of your system? Sounds scary. I took naproxen many years ago when it was still a prescription only med, and it worked miracles for headache. But I had a severe stomach pain once, missed a day at work, and another time a stomach bleed, so never took it again.

Reply

Just until it was out of my system, but that took a while. Very nasty while it lasted.

1 like
Reply

No

Reply

No - too much too soon in too big steps - and I bet you also tried to do too much. I doubt the vitamins had any role to play in it.

Reply

You look too young for this illness! Sorry you joined the club none of asked to join! Listen to advice from experts! When I did too much pains were worse so I increased for a few days and now I’m trying again. Slow is your new fast. The Dr. is in a big rush because steroids are good and bad for us.

I take Advil PM every night to sleep. I’ve been fine for 14 months.

Good luck!

Reply

You may also like...